Arrhythmia Alliance

Svt and ectopics

I have had ectopic heartbeats for 42 years, svt for 11 years, I will see the electrophysiologist from Barts hospital 6 th March. I had an attack of svt a couple of weeks ago of 188 beats, adenisone did not put it back, put on a drip of sotalol and it gradually went back. I am on bisoprolol 1.25, not doing so well on it. My question is is it normal to feel unwell and lethargic? I will be 71 in 7 weeks! I am active , lately I have found it difficult to do my normal routine.

9 Replies
oldestnewest

Sorry to hear you are having problems. I was under the care of Barts many years ago and consider them one of the best. I too found that bisoprolol made me very lethargic. Now on Sotalol which suits me better but I can still fall asleep in the afternoon. My energy levels are gradually improving

Hope your EP at Barts is helpful. Please let us know how you get on

Reply

Thankyou for your reply, when I feel so lethargic after being so active it makes me feel down, everything feels an effort, I also have this fear of another svt attack, all I did was bend down with the last attack then I had that feeling as if my heart had dropped and off it went.

1 like
Reply

I am on sotalol myself. Was previously on amioderone first then propafenone second. The last 2 meds did not match me and I struggled terribly while on them. So far the sotalol is dong the better job the past 2 months for ventricular tachycardia. While on it for the first month, I too felt very lethargic but it is slowly getting better. As yourself I was very active and hope to return to my typical routines. I am hopeful. I understand your fear of another episode occurring. Please try and think positively.

Reply

Thankyou aika , I hate the ectopic beats, Bisoprolol does not help these I think it makes them worse. This site is very reassuring, we are all in the same boat.

Reply

You are welcome and 'BE WELL, BE GREAT & ENJOY LIFE"

Reply

Hi, I do feel for you and all on here suffering from ectopics, I have been suffering for years, an 55 now. I have been awake for hours tonight with ectopics mainly kept at bay with slow release propranolol 80mcg twice a day but sometimes it doesn’t seem to work. I have had episodes of bigeminy which is very frightening and makes me feel so poorly. I am unable to have an ablation as it comes from the back of my left ventricle apparently. I worry what will happen if the propranolol stops working as the fast release did before. I’m not sure what can be done. The worry and annoyance of this arrhythmia never leaves me but I get a lot of comfort out of knowing I’m not alone. I wish I could help more instead of just being another one who reaches out for help as there isn’t much from the medical profession, it’s quite a lonely place to be, my husband can’t relate to it all. It is good to know we are all alive and kicking though with our ectopics and svts etc! Gill

Reply

I have not been diagnosed of anything apart from ectopics and svt, it has been ignored for so long by the doctors, a year ago I started getting attacks of svt which would not stop, I always thought I was a nervous person and had to live with it. I,ve been taking Bisoprolol 1.25 for over a year now and I feel it makes my ectopics worse, my pulse is often 52 and bp 96 over 50, I never had high blood pressure before all this happening. I have a leaking heart valve which I was unaware of until 2 years ago, I want that checked when I see the electrophysiologist. I hate these ectopics also, they are all day every day and make me depressed, I always feel so tired and cat nap a couple times a day for about 20 minutes. I must not complain because there are hundreds of people with many problems worse off than me. I live alone but I,m happier because my husband was an angry verbal man who upset me so much it made my ectopics worse. This site reassures me that I,m not the only one suffering this. Thanks for your reply Gillie.

Reply

Thank you for your reply. Your situation almost mirrors mine. I have a prolapsed mitral valve which leaks a small amount of blood which they tell me isn’t a concern at the moment and could be associated with ectopics. I am married but lonely in my marriage as my husband has no understanding or toleration of my heart issues. I always think there’s people worse off so try to get on with it but it does stop me in my tracks and I then struggle to look after my granddaughter and go to work. Have to say my husband makes my anxiety worse, which doesn’t help. I Understand totally how you feel. Keep in touch x

Reply

These ectopics made my life very difficult but I soldiered on for my 3 children who are now adults, then my 2 grandaughters came along and spent a lot of time with me, they are in their 20s now. Holidays caused me problems but I went along anyway, I had to go to bed with palpitations as soon as I arrived, I went to America a few times just to please my husband, the palpitations were horrible, I usually suffered with a racing heart as well which I realised now was svt. My husband could never give me sympathy because he didn,t know what it felt like, I tried so hard to be normal, his bad temper and put downs made me leave him after 40 years, he was making my life worse. Today I had to go to town to the post office, I felt I was going to pass out and couldn,t wait to get home. I blamed the Bisoprolol making me feel so awful, I can,t remember what it was like before this drug or because I,ve got older my heart has got worse. I worked until I was 59, I was in charge of an old people’s private complex, I must say sometimes the stress got to me and caused my palpitations, I put it down to anxiety. I spend hours trying to analyse this condition, it takes over my life.

Reply

You may also like...